Posted by shelliR on November 16, 2001, at 12:30:36
In reply to Re: Morphine for depression. » shelliR, posted by Lorraine on November 16, 2001, at 10:41:20
> Shelli: It's Lorraine jumping in. I just wanted to see how you are doing on the Oxy. Have you stablized? Is your depression under control? I had an allergic reaction to Nardil (inflamed swollen hands, lose of feeling in fingertips--actually listed as a known side effect) and had to go off. I'm deciding my next step and opiates are on the agenda but probably not my next step.
Good to hear from you, wish it were under better circumstances. When did the nardil reaction occur?
It's been about five or six weeks since I've been on this dose of oxy and my depression is under control. I don't think that's long enough to tell although I am very hopeful. I just went up another 20mg, but only because I have thought the last time I went up that it was slightly lower than it could be--I mean I'm already habituated, why not feel as good as possible, without feeling at all drugged.
Unfortunately, it looks like I *will* be switching to methodone in a few weeks because they haven't even received the paperwork in my pdoc's office. I am only allowed to get it from them and they are putting zero energy into it. It is horrible timing for a med change in terms of work, but hopefully the transition will not be a huge deal.
If I become unstabilized on either oxy or methodone, it will be a hugh jolt. I am willing to go as high as my pdoc will let me, if it means not being depressed. I am still unstable premenstrually, but that's more fear, and anxiety, specifically around finishing all commitments with work and around the fear that my doctor can stop working with me any time he chooses and I would have to detox. And then I would be at square one with the depression. I also have no guarantee that methodone will have the same effect as oxy, but he
seems to think so. Monday, I'll ask him why methodone rather than morphine, but I won't hold my breath expecting an answer.
If I feel like this during the next year, that is good enough. My feelings are more good than bad, and the bad involves insecurity rather than depression.
How bad is your depression now? What do you see as possibilities for your next trial. Also, have you
discussed opiates with your doctor, or are you
assuming from knowing him,that he will be supportive around this?
BTW, opiates make me anorgasmic, but I figure if I'm ever "involved" I can skip the evening dose. I have never heard Elizabeth say that she has had any sexual problems with buprenorphine.
Good luck on your next decision. Keep us informed.